MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS SYSTEM; ORTHALIGN PLUS NAVIGATION UNIT

ORTHALIGN, INC. ORTHALIGN PLUS SYSTEM; ORTHALIGN PLUS NAVIGATION UNIT
Model Number 403001-08
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 03/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was completed and components were submitted in place.The physician noticed a large gap in the lateral compartment of the knee.He had concerns that the unit may have maligned the femur, and wanted review of the device.The computer was taken off the field and it read, "navigation unit error, replace with new nav.Unit, return this unit.Stuck key 4.".
 
Additional Manufacturer Narrative
At this time the product has not been returned for investigation.Once the product is returned orthalign will perform an investigation into the alleged accuracy issue.Orthalign is filing this mdr with an abundance of caution with the understanding of the potential harm that the patient could be subject to if the device produces inaccurate measurements.
 
Additional Manufacturer Narrative
The navigation log was available for review.The first session showed the nav was paired with rs s/n (b)(6) and the tka procedure was completed.Upon pairing with the returned nav unit, the rs s/n (b)(6) showed a use count of 121.Registration was completed with the femur offset angle and resection angle found to be within tolerance.During tibial registration, the error message "tibia - mount side switching warning" appeared, which means the rs was removed from the intrument and placed on the opposite side.Shortly after the warning, communication was lost with the rs, and the nav was powered down.The angle of flexion is measured by the reference sensor, and this data is communicated to the nav unit.It is suspected that the reference sensor s/n (b)(6) , which was found in the navigational log, may have experienced age-related gyro bias due to its high use count.The rs was not returned for investigation.No fault could be found with the returned navigation unit.The navigation unit powered up and successfully passed horizontal, vertical, and side calibration.The unit also successfully completed multiple simulated maneuvers during testing.The navigation unit was found to function as design.A review of the device history record (dhr) was conducted.The device passed all manufacturing specifications prior to release.

Brand Name
ORTHALIGN PLUS SYSTEM
Common Device Name
ORTHALIGN PLUS NAVIGATION UNIT
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer (Section G)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer Contact
karyl haskell
120 columbia
suite 500
aliso viejo, CA 92656
MDR Report Key14042997
Report Number3007521480-2022-00002
Device Sequence Number6300760
Product Code OLO
UDI-Device Identifier00810832031369
UDI-Public00810832031369
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K200642
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number403001-08
Device Catalogue Number403001
Device Lot Number210811020LS
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown